Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 171, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 9, 2000, 7:12 PM EDT for Crawford County, Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 7:12 PM EDT (23:12 UTC)
- Expired
- Aug 9, 2000, 8:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:30 PM EDT | Thunderstorm Wind | Cambridge Spgs, PA | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 092312 SVRCLE PAC039-100015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 712 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... * UNTIL 815 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONNEAUTVILLE...OR ABOUT 13 MILES NORTHWEST OF MEADVILLE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEADVILLE CONNEAUTVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:35 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 3:35 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT WED AUG 9 2000 INSTBLTY INDICS RMN QUITE HI ATTM. CLD CVR FRM ERLY MCS HAS HELD DWN TEMPS & THUS SO FAR KEPT A DIST FRM THE CONVCT TEMP IN THE UPR 80S. CDFNT MAKG PROGRS RCHG THE NW CORNER OF OH. WL ADD AN AFTN PD (UNTL 8 PM) FOR SCT TSTM ACTVTY OVR THE NRN PTNS & A 40% OVR THE SRN SXS OF THE CWA THRU ERY TNGT AS CDFNT MAKES ITS WAY DWN ACRS THE RGN. DRY AMS TO FILTER IN TKX TO CAN HI PRES. XPCT SOME AFTN CU TO DVLP ON THURS THEN AN UPR RDG TO THE W BLDS ACRS THE AREA SUN & INTO NXT WEEK AS TEMPS WRM UP. WL CUT DAY TEMPS CLOSER TO THE COOLR FAN. ...MISCLE AVBL... .CLE...NONE. SEM
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.